Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 46, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 11, 2016, 1:33 AM MST for Coconino County, Gila County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 1:33 AM MST (08:33 UTC)
- Expired
- Aug 11, 2016, 3:30 AM MST
- In force
- 117 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coconino County, AZ, Gila County, AZ
The radar
The Flagstaff radar (KFSX), 22 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
683
WGUS55 KFGZ 110833
FFWFGZ
AZC005-007-111030-
/O.NEW.KFGZ.FF.W.0046.160811T0833Z-160811T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
133 AM MST THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GILA COUNTY NORTHEAST OF PAYSON IN EAST CENTRAL ARIZONA...
COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 330 AM MST
* AT 129 AM MST...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUE TO
PRODUCE HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED IF NOT
ALREADY OCCURRING. THE AREA HIT BY THE HEAVIEST RAIN HAS BEEN
ELLISON CREEK AND PYEATT DRAW.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTH PAYSON...FLOWING SPRINGS...MEAD RANCH...MESA DEL CABA...
WHISPERING PINES...FREEDOM ACRES...BEAVER VALLEY...
WATER WHEEL BURN AT HOUSTON MESA RD-S...
WATER WHEEL BURN AT HOUSTON MESA RD-N AND KNOLL LAKE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3447 11107 3441 11101 3436 11107 3431 11115
3427 11135 3435 11135 3442 11121
$$
TC2 follow-up statements
483
WGUS75 KFGZ 110923
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
223 AM MST THU AUG 11 2016
AZC005-007-111030-
/O.CON.KFGZ.FF.W.0046.000000T0000Z-160811T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-COCONINO AZ-
223 AM MST THU AUG 11 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM MST FOR
GILA AND COCONINO COUNTIES...
AT 217 AM MST...DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS
PRODUCING HEAVY RAIN OVER PYEATT DRAW. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN WITH ADDITIONAL 1.0 INCHES POSSIBLE FROM THIS NEXT
ROUND OF STORMS. FLASH FLOODING IS EXPECTED TO CONTINUE IN SOME
AREAS NORTHEAST OF PAYSON AND NORTH OF STAR VALLEY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTH PAYSON...FLOWING SPRINGS...MEAD RANCH...MESA DEL CABA...
WHISPERING PINES...FREEDOM ACRES...BEAVER VALLEY...
WATER WHEEL BURN AT HOUSTON MESA RD-S...
WATER WHEEL BURN AT HOUSTON MESA RD-N AND KNOLL LAKE CAMPGROUND.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CLEAR CREEK AND
TURKEY CREEK...ELLISON CREEK, PYEATT DRAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3447 11107 3441 11101 3436 11107 3431 11115
3427 11135 3435 11135 3442 11121
$$
TC675
WGUS75 KFGZ 111029
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
329 AM MST THU AUG 11 2016
AZC005-007-111036-
/O.EXP.KFGZ.FF.W.0046.000000T0000Z-160811T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-COCONINO AZ-
329 AM MST THU AUG 11 2016
...THE FLASH FLOOD WARNING FOR GILA AND COCONINO COUNTIES WILL EXPIRE
AT 330 AM MST...
THE HEAVY RAIN OVER THE AREA NORTHEAST OF PAYSON AND NORTH OF STAR
VALLEY HAS ENDED AND THE FLOOD WATERS ARE RECEDING. FLOODING IS NO
LONGER EXPECTED AS RADAR IS NOT SHOWING ANY NEW STORM DEVELOPMENT
OVER THE AREA. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES
AS CREWS ARE WORKING TO CLEAR ROADS.
LAT...LON 3447 11107 3441 11101 3436 11107 3431 11115
3427 11135 3435 11135 3442 11121
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 9:20 PM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 10, 9:20 PM MST, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 920 PM MST WED AUG 10 2016 .SYNOPSIS...Expect a drying and warming trend to develop in the next few days, but especially over the weekend. && .DISCUSSION...It is possible that being directly under a 70kt jet streak today hampered things dynamically, instead of helping. It is also quite possible that there was just a little too much shear and a little too much drying above 500mb, hard to tell. Either way, the situation did not pan out as planned and the day was on the quiet side. We have decreased pops overnight and cancelled the Flash Flood Watch as a result. Updates are already published. The next several days will feature a noticeable drying trend, with any appreciable chances for wetting rainfall ending after Thursday. && .AVIATION...For the 00Z package...SCT -SHRA/-TSRA with ISOLD +TSRA will slowly diminish after 02z. Expect MVFR and IFR conditions in SHRA/TSRA. ISOLD-SCT -SHRA/-TSRA will develop again after 17Z. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Peterson AVIATION...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 10, 8:30 PM MST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 PM MST WED AUG 10 2016 AZZ004>018-037>040-110415- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 910 AM MST WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT THE FLASH FLOOD WATCH HAS BEEN CANCELLED. EXPECT ISOLATED TO SCATTERED STORMS THAT MAY PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL FOR THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY CHANCES FOR STORMS WILL CONTINUE TO DECREASE ON THURSDAY...WITH MAINLY DRY WEATHER FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 10, 10:16 PM MST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1016 PM MST WED AUG 10 2016 AZZ008-037-110545- YAVAPAI COUNTY VALLEYS AND BASINS AZ-YAVAPAI COUNTY MOUNTAINS AZ- 1016 PM MST WED AUG 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 1045 PM MST... AT 1016 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PONDEROSA PARK...OR 7 MILES SOUTHWEST OF PRESCOTT...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRESCOTT...PRESCOTT VALLEY...PONDEROSA PARK... PRESCOTT GATEWAY MALL...WALKER...INDIAN HILL WEST PRESCOTT... GROOM CREEK SUBDIVISION...YAVAPAI COUNTY COURTHOUSE PRESCOTT... OAK KNOLL VILLAGE...LOWER WOLF CREEK CAMPGROUND... WHITE SPAR CAMPGROUND... UPPER WOLF CREEK GROUP CAMPGROUND AND LYNX LAKE DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3438 11251 3448 11262 3465 11242 3451 11227 TIME...MOT...LOC 0516Z 227DEG 18KT 3450 11249 MCS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:16 PM MST | Special Weather Statement | FGZ | Yavapai | 29 min |
| Aug 10, 11:04 PM MST | Areal Flood Advisory | FGZ | Yavapai | 116 min |
| Aug 11, 12:35 AM MST | Severe Thunderstorm Warning | FGZ | Gila | 40 min |
| Aug 11, 12:48 AM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 57 min |
| Aug 11, 12:49 AM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 56 min |
| Aug 11, 4:04 AM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 41 min |
| Aug 11, 4:35 AM MST | Flash Flood Warning | FGZ | Gila, Navajo | 115 min |
| Aug 11, 11:43 AM MST | Special Weather Statement | FGZ | Coconino | 47 min |
| Aug 11, 12:30 PM MST | Special Weather Statement | FGZ | 30 min | |
| Aug 11, 12:34 PM MST | Special Weather Statement | FGZ | 26 min | |
| Aug 11, 4:36 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.